Alert archive / Missouri / Flash Flood Watches in 2006

Flash Flood Watch 3, NWS St. Louis, MO

June 10, 200621 counties in Missouri; 13 counties in Illinois

NWS St. Louis, MO issued this flash flood watch at Jun 10, 2006, 3:29 PM CDT for 21 counties in Missouri; 13 counties in Illinois. It took effect at Jun 10, 2006, 4:00 PM CDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Jun 10, 2006, 3:29 PM CDT (20:29 UTC)
In effect from
Jun 10, 2006, 4:00 PM CDT
Expired
Jun 11, 2006, 9:19 AM CDT
In force
17 hr
Issued by
NWS St. Louis, MO
Flood severity
None
All 34 counties

Bond County, IL, Calhoun County, IL, Clinton County, IL, Fayette County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Marion County, IL, Monroe County, IL, Montgomery County, IL, Saint Clair County, IL, Washington County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, City of Saint Louis, MO, Cole County, MO, Franklin County, MO, Gasconade County, MO, Jefferson County, MO, Knox County, MO, Lincoln County, MO, Marion County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Ralls County, MO, Saint Charles County, MO, Saint Louis County, MO, Shelby County, MO, Warren County, MO

The radar

The St Louis radar (KLSX), 30 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.5 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2006-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2006-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 505 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1240 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
505 m²/s²
0-3 km storm-relative helicity
882 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS63 KLSX 102029
FFALSX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
329 PM CDT SAT JUN 10 2006

...FLASH FLOODING POSSIBLE ACROSS CENTRAL AND EAST CENTRAL
MISSOURI AS WELL AS SOUTHWEST ILLINOIS TONIGHT...

ILZ058>060-064-065-069-070-074-098>102-MOZ034>036-041-042-047>052-
059>065-110900-
/O.NEW.KLSX.FF.A.0003.060610T2100Z-060611T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
AUDRAIN-BOND IL-BOONE-CALHOUN IL-CALLAWAY-CLINTON IL-COLE-
FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-JEFFERSON-JERSEY IL-
LINCOLN-MACOUPIN IL-MADISON IL-MARION IL-MONITEAU-MONROE-
MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-PIKE-RALLS-ST. CHARLES-
ST. CLAIR IL-ST. LOUIS-ST. LOUIS CITY-WARREN-WASHINGTON IL-
INCLUDING THE CITIES OF...BELLEVILLE...BOWLING GREEN...COLUMBIA...
EDWARDSVILLE...JEFFERSON CITY...LITCHFIELD...MEXICO...SALEM...
ST CHARLES...ST LOUIS...UNION...VANDALIA
329 PM CDT SAT JUN 10 2006

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL ILLINOIS...
  SOUTHWEST ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL MISSOURI 
  AND NORTHEAST MISSOURI...INCLUDING THE FOLLOWING AREAS...IN 
  SOUTH CENTRAL ILLINOIS...BOND IL...CLINTON IL...FAYETTE IL...
  MARION IL...MONTGOMERY IL AND WASHINGTON IL IN SOUTHWEST 
  ILLINOIS...CALHOUN IL...GREENE IL...JERSEY IL...MACOUPIN IL...
  MADISON IL...MONROE IL AND ST. CLAIR IL IN CENTRAL MISSOURI...
  AUDRAIN...BOONE...CALLAWAY...COLE...MONITEAU AND OSAGE IN EAST 
  CENTRAL MISSOURI...FRANKLIN...GASCONADE...JEFFERSON...
  LINCOLN...MONTGOMERY...ST. CHARLES...ST. LOUIS...ST. LOUIS 
  CITY AND WARREN IN NORTHEAST MISSOURI...MONROE...PIKE AND 
  RALLS.

* THROUGH LATE TONIGHT

* A STATIONARY FRONTAL BOUNDARY STRETCHING FROM CENTRAL
  MISSOURI...ACROSS THE ST. LOUIS METROPOLITAN AREA...INTO
  SOUTHWEST ILLINOIS WILL SERVE AS THE FOCUS FOR CONTINUOUS
  THUNDERSTORM DEVELOPMENT TONIGHT. SEVERAL ROUNDS OF STRONG TO
  POTENTIALLY SEVERE THUNDERSTORMS ARE EXPECTED TO PRODUCE HEAVY
  RAINFALL AND REPEATEDLY MOVE FROM CENTRAL AND EAST CENTRAL
  MISSOURI INTO SOUTHWEST ILLINOIS...LEADING TO AN ENHANCED THREAT
  OF FLASH FLOODING TONIGHT.

* SMALL CREEKS...STREAMS AND RIVERS WILL BE MOST SUSCEPTIBLE TO
  THIS FLOODING. THOSE LIVING NEAR THESE BODIES OF WATER OR IN LOW
  LYING AREAS ARE ASKED TO STAY ABREAST OF CURRENT WEATHER
  CONDITIONS AND WATER LEVELS. IF FLASH FLOODING IS OCCURRING...OR
  A FLASH FLOOD WARNING IS ISSUED FOR YOUR LOCATION...TAKE
  IMMEDIATE ACTION AND SEEK HIGHER GROUND IMMEDIATELY.

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT
NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD
BE AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING.

$$

CVKING
4 follow-up statements
000 
WGUS63 KLSX 110707
FFALSX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
207 AM CDT SUN JUN 11 2006

...FLASH FLOODING POSSIBLE ACROSS CENTRAL AND EAST CENTRAL
MISSOURI AS WELL AS SOUTHWEST ILLINOIS TONIGHT...

ILZ060-064-065-069-070-074-110815-
/O.CAN.KLSX.FF.A.0003.000000T0000Z-060611T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOND IL-CLINTON IL-FAYETTE IL-MARION IL-MONTGOMERY IL-
WASHINGTON IL-
INCLUDING THE CITIES OF...LITCHFIELD...SALEM...VANDALIA
207 AM CDT SUN JUN 11 2006

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL ILLINOIS HAS
BEEN CANCELED. THE THREAT FOR HEAVY RAINFALL ACROSS THE AREA HAS
LESSENED FOR THE REST OF THE NIGHT.

$$

MOZ018-026-027-111500-
/O.EXB.KLSX.FF.A.0003.000000T0000Z-060611T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KNOX-MARION-SHELBY-
INCLUDING THE CITY OF...HANNIBAL
207 AM CDT SUN JUN 11 2006

...FLASH FLOOD WATCH IN EFFECT UNTIL 10 AM CDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE A PORTION OF NORTHEAST MISSOURI...
  INCLUDING THE FOLLOWING AREAS...IN NORTHEAST MISSOURI...KNOX...
  MARION AND SHELBY.

* UNTIL 10 AM CDT THIS MORNING

* A STATIONARY FRONTAL BOUNDARY STRETCHING FROM CENTRAL 
  MISSOURI...ACROSS THE ST. LOUIS METROPOLITAN AREA...INTO 
  SOUTHWEST ILLINOIS WILL SERVE AS THE FOCUS FOR CONTINUOUS 
  THUNDERSTORM DEVELOPMENT TONIGHT. SEVERAL ROUNDS OF STRONG TO 
  POTENTIALLY SEVERE THUNDERSTORMS ARE EXPECTED TO PRODUCE HEAVY 
  RAINFALL AND REPEATEDLY MOVE FROM CENTRAL AND EAST CENTRAL 
  MISSOURI INTO SOUTHWEST ILLINOIS...LEADING TO AN ENHANCED 
  THREAT OF FLASH FLOODING TONIGHT. 

* SMALL CREEKS...STREAMS AND RIVERS WILL BE MOST SUSCEPTIBLE TO 
  THIS FLOODING. THOSE LIVING NEAR THESE BODIES OF WATER OR IN 
  LOW LYING AREAS ARE ASKED TO STAY ABREAST OF CURRENT WEATHER 
  CONDITIONS AND WATER LEVELS. IF FLASH FLOODING IS OCCURRING...
  OR A FLASH FLOOD WARNING IS ISSUED FOR YOUR LOCATION...TAKE 
  IMMEDIATE ACTION AND SEEK HIGHER GROUND IMMEDIATELY. 

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE
AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING.

$$

ILZ058-059-098>102-MOZ034>036-041-042-047>052-059>065-111500-
/O.EXT.KLSX.FF.A.0003.000000T0000Z-060611T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
AUDRAIN-BOONE-CALHOUN IL-CALLAWAY-COLE-FRANKLIN-GASCONADE-
GREENE IL-JEFFERSON-JERSEY IL-LINCOLN-MACOUPIN IL-MADISON IL-
MONITEAU-MONROE-MONROE IL-MONTGOMERY-OSAGE-PIKE-RALLS-ST. CHARLES-
ST. CLAIR IL-ST. LOUIS-ST. LOUIS CITY-WARREN-
INCLUDING THE CITIES OF...BELLEVILLE...BOWLING GREEN...COLUMBIA...
EDWARDSVILLE...JEFFERSON CITY...MEXICO...ST CHARLES...ST LOUIS...
UNION
207 AM CDT SUN JUN 11 2006

...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 10 AM CDT THIS MORNING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF SOUTHWEST ILLINOIS...CENTRAL MISSOURI...EAST 
  CENTRAL MISSOURI AND NORTHEAST MISSOURI...INCLUDING THE 
  FOLLOWING AREAS...IN SOUTHWEST ILLINOIS...CALHOUN IL...GREENE 
  IL...JERSEY IL...MACOUPIN IL...MADISON IL...MONROE IL AND ST. 
  CLAIR IL IN CENTRAL MISSOURI...AUDRAIN...BOONE...CALLAWAY...
  COLE...MONITEAU AND OSAGE IN EAST CENTRAL MISSOURI...
  FRANKLIN...GASCONADE...JEFFERSON...LINCOLN...MONTGOMERY...ST. 
  CHARLES...ST. LOUIS...ST. LOUIS CITY AND WARREN IN NORTHEAST 
  MISSOURI...MONROE...PIKE AND RALLS.

* UNTIL 10 AM CDT THIS MORNING

* A STATIONARY FRONTAL BOUNDARY STRETCHING FROM CENTRAL 
  MISSOURI...ACROSS THE ST. LOUIS METROPOLITAN AREA...INTO 
  SOUTHWEST ILLINOIS WILL SERVE AS THE FOCUS FOR CONTINUOUS 
  THUNDERSTORM DEVELOPMENT TONIGHT. SEVERAL ROUNDS OF STRONG TO 
  POTENTIALLY SEVERE THUNDERSTORMS ARE EXPECTED TO PRODUCE HEAVY 
  RAINFALL AND REPEATEDLY MOVE FROM CENTRAL AND EAST CENTRAL 
  MISSOURI INTO SOUTHWEST ILLINOIS...LEADING TO AN ENHANCED 
  THREAT OF FLASH FLOODING TONIGHT. 

* SMALL CREEKS...STREAMS AND RIVERS WILL BE MOST SUSCEPTIBLE TO 
  THIS FLOODING. THOSE LIVING NEAR THESE BODIES OF WATER OR IN 
  LOW LYING AREAS ARE ASKED TO STAY ABREAST OF CURRENT WEATHER 
  CONDITIONS AND WATER LEVELS. IF FLASH FLOODING IS OCCURRING...
  OR A FLASH FLOOD WARNING IS ISSUED FOR YOUR LOCATION...TAKE 
  IMMEDIATE ACTION AND SEEK HIGHER GROUND IMMEDIATELY. 

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE
AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING.

$$

CARNEY
000 
WGUS63 KLSX 111056
FFALSX

FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
556 AM CDT SUN JUN 11 2006

...FLASH FLOODING POSSIBLE ACROSS CENTRAL AND EAST CENTRAL
MISSOURI AS WELL AS SOUTHWEST ILLINOIS TONIGHT...

ILZ058-059-098>100-111200-
/O.CAN.KLSX.FF.A.0003.000000T0000Z-060611T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CALHOUN IL-GREENE IL-JERSEY IL-MACOUPIN IL-MADISON IL-
INCLUDING THE CITY OF...EDWARDSVILLE
556 AM CDT SUN JUN 11 2006

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHWEST ILLINOIS HAS
BEEN CANCELED. WHILE LIGHT TO MODERATE RAIN SSHOWERSAND SOME
THUNDERSTORMS WILL BE ONGOING THIS MORNING...THE THREAT FOR HEAVY
FLOODING RAINS HAS DIMINISHED.

$$

ILZ101-102-MOZ018-026-027-034>036-041-042-047>052-059>065-111500-
/O.CON.KLSX.FF.A.0003.000000T0000Z-060611T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
AUDRAIN-BOONE-CALLAWAY-COLE-FRANKLIN-GASCONADE-JEFFERSON-KNOX-
LINCOLN-MARION-MONITEAU-MONROE-MONROE IL-MONTGOMERY-OSAGE-PIKE-
RALLS-SHELBY-ST. CHARLES-ST. CLAIR IL-ST. LOUIS-ST. LOUIS CITY-
WARREN-
INCLUDING THE CITIES OF...BELLEVILLE...BOWLING GREEN...COLUMBIA...
HANNIBAL...JEFFERSON CITY...MEXICO...ST CHARLES...ST LOUIS...
UNION
556 AM CDT SUN JUN 11 2006

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHWEST ILLINOIS...CENTRAL MISSOURI...EAST 
  CENTRAL MISSOURI AND NORTHEAST MISSOURI...INCLUDING THE 
  FOLLOWING AREAS...IN SOUTHWEST ILLINOIS...MONROE IL AND ST. 
  CLAIR IL IN CENTRAL MISSOURI...AUDRAIN...BOONE...CALLAWAY...
  COLE...MONITEAU AND OSAGE IN EAST CENTRAL MISSOURI...
  FRANKLIN...GASCONADE...JEFFERSON...LINCOLN...MONTGOMERY...ST. 
  CHARLES...ST. LOUIS...ST. LOUIS CITY AND WARREN IN NORTHEAST 
  MISSOURI...KNOX...MARION...MONROE...PIKE...RALLS AND SHELBY.

* UNTIL 10 AM CDT THIS MORNING

* THUNDERSTORMS...SOME WITH VERY HEAVY RAIN...WILL CONTINUE ACROSS
  THE WATCH AREA THIS MORNING. SOME AREAS HAVE ALREADY RECEIVED 2
  TO 4 INCHES OF RAIN LAST NIGHT...SO ADDITIONAL HEAVY RAIN THIS
  MORNING WILL ONLY INCREASE THE FLOOD THREAT.

* SMALL CREEKS...STREAMS AND RIVERS WILL BE MOST SUSCEPTIBLE TO 
  THIS FLOODING. THOSE LIVING NEAR THESE BODIES OF WATER OR IN 
  LOW LYING AREAS ARE ASKED TO STAY ABREAST OF CURRENT WEATHER 
  CONDITIONS AND WATER LEVELS. IF FLASH FLOODING IS OCCURRING... 
  OR A FLASH FLOOD WARNING IS ISSUED FOR YOUR LOCATION...TAKE 
  IMMEDIATE ACTION AND SEEK HIGHER GROUND IMMEDIATELY. 

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE
AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING.

$$

CARNEY
000 
WGUS63 KLSX 111255
FFALSX

FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
755 AM CDT SUN JUN 11 2006

...FLASH FLOODING POSSIBLE ACROSS CENTRAL AND EAST CENTRAL
MISSOURI AS WELL AS SOUTHWEST ILLINOIS TONIGHT...

ILZ101-102-MOZ018-026-027-035-036-052-059>065-111400-
/O.CAN.KLSX.FF.A.0003.000000T0000Z-060611T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FRANKLIN-GASCONADE-JEFFERSON-KNOX-LINCOLN-MARION-MONROE IL-PIKE-
RALLS-SHELBY-ST. CHARLES-ST. CLAIR IL-ST. LOUIS-ST. LOUIS CITY-
WARREN-
INCLUDING THE CITIES OF...BELLEVILLE...BOWLING GREEN...HANNIBAL...
ST CHARLES...ST LOUIS...UNION
755 AM CDT SUN JUN 11 2006

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST ILLINOIS...EAST
CENTRAL MISSOURI AND NORTHEAST MISSOURI HAS BEEN CANCELED. LIGHT
TO MODERATE RAIN WILL CONTINUE TO FALL THIS MORNING ACROSS THE
AREA...THE THREAT FOR FLOODING HEAVY RAINS HAS DIMINISHED.

$$

MOZ034-041-042-047>051-111500-
/O.CON.KLSX.FF.A.0003.000000T0000Z-060611T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
AUDRAIN-BOONE-CALLAWAY-COLE-MONITEAU-MONROE-MONTGOMERY-OSAGE-
INCLUDING THE CITIES OF...COLUMBIA...JEFFERSON CITY...MEXICO
755 AM CDT SUN JUN 11 2006

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL MISSOURI...EAST CENTRAL MISSOURI AND 
  NORTHEAST MISSOURI...INCLUDING THE FOLLOWING AREAS...IN 
  CENTRAL MISSOURI...AUDRAIN...BOONE...CALLAWAY...COLE...
  MONITEAU AND OSAGE IN EAST CENTRAL MISSOURI...MONTGOMERY IN 
  NORTHEAST MISSOURI...MONROE.

* UNTIL 10 AM CDT THIS MORNING

* THUNDERSTORMS...SOME WITH VERY HEAVY RAIN...WILL CONTINUE ACROSS
  THE WATCH AREA THIS MORNING. NATIONAL WEATHER SERVICE
  COOPERATIVE OBSERVERS HAVE REPORTED RAINFALL AMOUNTS IN EXCESS
  OF 4 INCHES OF RAIN IN THE PAST 24 HOURS IN SOME LOCATIONS...SO
  ADDITIONAL HEAVY RAIN THIS MORNING WILL ONLY INCREASE THE FLOOD
  THREAT.

* SMALL CREEKS...STREAMS AND RIVERS WILL BE MOST SUSCEPTIBLE TO 
  THIS FLOODING. THOSE LIVING NEAR THESE BODIES OF WATER OR IN 
  LOW LYING AREAS ARE ASKED TO STAY ABREAST OF CURRENT WEATHER 
  CONDITIONS AND WATER LEVELS. IF FLASH FLOODING IS OCCURRING... 
  OR A FLASH FLOOD WARNING IS ISSUED FOR YOUR LOCATION...TAKE 
  IMMEDIATE ACTION AND SEEK HIGHER GROUND IMMEDIATELY. 

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE
AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING.

$$

CARNEY
000 
WGUS63 KLSX 111419
FFALSX

FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
919 AM CDT SUN JUN 11 2006

MOZ034-041-042-047>051-111530-
/O.CAN.KLSX.FF.A.0003.000000T0000Z-060611T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
AUDRAIN-BOONE-CALLAWAY-COLE-MONITEAU-MONROE-MONTGOMERY-OSAGE-
INCLUDING THE CITIES OF...COLUMBIA...JEFFERSON CITY...MEXICO
919 AM CDT SUN JUN 11 2006

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL MISSOURI...EAST
CENTRAL MISSOURI AND NORTHEAST MISSOURI HAS BEEN CANCELLED. 

THE THUNDERSTORM COMPLEX THAT BROUGHT UP TO 5 INCHES OF RAINFALL
TO CENTRAL MISSOURI LAST NIGHT HAS MOVED EAST OF THE AREAS AND NO
ADDITIONAL HEAVY RAINFALL IS EXPECTED. RUNOFF FROM THESE
THUNDERSTORMS WILL CAUSE SOME CREEKS, STREAMS, AND RIVERS TO RISE
TODAY...BUT FLASH FLOODING IS NOT ANTICIPATED. 

$$

CVKING

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this flash flood watch went out at Jun 10, 12:47 PM CDT, 2 hours 42 minutes earlier.

Area forecast discussion, Jun 10, 12:47 PM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1247 PM CDT SAT JUN 10 2006

.DISCUSSION...
QUASI-STATIONARY FRONT DRAPED ACROSS THE CWFA FROM SOUTH OF
KIRKSVILLE TO NEAR ST. LOUIS DOWN TO NEAR CAPE GIRARDEAU WILL BE THE
PRIMARY WEATHER-MAKER FOR THE NEXT 24-48 HOURS.  SHORT-RANGE MODEL
OUTPUT WAVES THE FRONT AROUND ACROSS THE CWFA WITH SEVERAL ROUNDS OF
CONVECTION FORMING ALONG IT THROUGH SUNDAY EVENING WHEN IT FINALLY
HEADS SOUTHWARD INTO ARKANSAS.  WHILE THE MODELS ARE IN FAIRLY GOOD
AGREEMENT ON THE POSITION OF THIS FRONT ON A SYNOPTIC SCALE...THERE
WILL DOUBTLESS BE 10-20 DEGREE TEMPERATURE DIFFERENCES ON EITHER
SIDE OF THE FRONT...AND NAILING DOWN ITS EXACT POSITION AS IT IS
WORKED OVER AND SHOVED AROUND BY CONVECTION IS IMPOSSIBLE.
THEREFORE...HAVE SIMPLY TRIED TO BLEND THE PREVIOUS FORECAST IN WITH
MOST UP-TO-DATE GUIDANCE FOR THIS PACKAGE.  I WILL DOUBTLESS BE VERY
WRONG AT VARIOUS TIMES IN VARIOUS PLACES ALL ACROSS THE AREA AS THE
FRONT MOVES BACK AND FORTH THROUGH SUNDAY.

PRECIPITATION FORECAST IS ALSO PROBLEMATIC TIL THE FRONT MOVES OUT
OF THE AREA SUNDAY EVENING.  I AM FAIRLY CONFIDENT THAT THE MAJORITY
OF THE AREA WILL AT LEAST SEE SOME RAIN THROUGH SUNDAY NIGHT...BUT
TIMING THE VARIOUS WAVES OF PRECIPITATION...RAINFALL AMOUNTS/HEAVY
RAIN POTENTIAL...AND SEVERE WEATHER POTENTIAL ARE THE REAL
CHALLENGES.  THE HIGHEST POPS SHOULD OVER-SPREAD THE AREA FROM THE
NORTH TODAY AND TONIGHT AS THE LOW LEVEL BAROCLINIC ZONE TIGHTENS
ALONG THE MISSOURI AND IOWA BORDER IN RESPONSE TO A DECENT 850MB JET
RUSHING IN FROM THE SOUTHERN PLAINS...AND COOLER AIR FILTERING IN
FROM THE NORTH AS A STRONG CANADIAN RIDGE BUILDS INTO THE GREAT
LAKES.  THERE SHOULD BE ONGOING PRECIPITATION ALONG AND NORTH OF THE
BAROCLINIC ZONE THROUGH THE PERIOD...WITH WAVES OF CONVECTION
FORMING ON THE FRONT DURING THE LATE AFTERNOON OR EARLY EVENING
DURING THE MOST UNSTABLE PART OF THE DAY.  COULD SEE SOME DAMAGING
WINDS AND/OR LARGE HAIL DURING THE LATE AFTERNOON OR EARLY EVENING
BOTH TODAY AND SUNDAY--INDEED SPC HAS US OUTLOOKED IN A SLIGHT RISK
FOR BOTH DAY 1 AND DAY 2--BUT I THINK WELL SEE THE THREAT
TRANSITION FROM SEVERE WEATHER TO HEAVY RAIN DURING THE OVERNIGHT
HOURS AS STORMS BECOME MORE ELEVATED.  P-WATS ACROSS THE AREA ARE
ALREADY AT 100% OF CLIMATOLOGY OR BETTER ACROSS THE REGION AND THAT
SHOULD INCREASE AS THE LOW LEVEL JET CONTINUES TO PUMP MORE GULF
MOISTURE UP INTO THE MISSISSIPPI VALLEY.

MANY THANKS ONCE AGAIN TO SURROUNDING WFOS THIS MORNING FOR
COORDINATION AND COLLABORATION

CARNEY

&&

.AVIATION...
FOR THE 18Z TAFS...
FRONT BISECTING THE CWA AT THE MOMENT...ALIGNING ITSELF PARALLEL
TO INTERSTATE 70. LOOK FOR SEVERAL ROUNDS OF STRONG TO SEVERE
THUNDERSTORMS TO OCCUR LATE THIS AFTERNOON AND THIS EVENING ALONG
THIS BOUNDARY. A CONTINUED THREAT OF RAIN...POSSIBLY
HEAVY...OVERNIGHT ALONG THIS CORRIDOR WHERE BROAD LOW LEVEL JET
WILL INTERSECT STALLED FRONTAL BOUNDARY. WINDS WILL REMAIN OUT OF
THE EAST TO THE NORTH OF THE FRONT AND SOUTHWEST TO THE SOUTH.

CONVECTIVE WIND GUSTS ABOVE 60 MPH AND HAIL UP TO THE SIZE OF
GOLFBALLS WILL BE POSSIBLE WITH SEVERE STORMS LATE THIS AFTERNOON
AND THIS EVENING.

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 10, 3:03 PM CDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
303 PM CDT SAT JUN 10 2006

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-111200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-
CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-
IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-
MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-
MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-
SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS-
ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
303 PM CDT SAT JUN 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL RAPIDLY DEVELOP THIS EVENING ALONG A STATIONARY
BOUNDARY THAT IS ORIENTATED FROM WEST TO EAST ACROSS MISSOURI AND
ILLINOIS. SEVERAL ROUNDS OF STRONG TO POTENTIALLY SEVERE THUNDERSTORMS
ARE EXPECTED THIS EVENING AND OVERNIGHT. THE GREATEST THREAT FROM
THE SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS IN EXCESS OF 60
MPH AND LARGE HAIL UP TO THE SIZE OF GOLF BALLS.

IN ADDITION TO THE SEVERE WEATHER THREAT...THESE CLUSTERS OF
THUNDERSTORMS ARE EXPECTED TO MOVE REPEATEDLY ALONG THE FRONTAL
BOUNDARY WHICH WILL LIE PARALLEL TO INTERSTATE 70...LEADING TO AN
ENHANCED THREAT OF FLASH FLOODING ACROSS CENTRAL AND EAST CENTRAL
MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PERIODS OF THUNDERSTORMS WILL CONTINUE INTO SUNDAY WITH HEAVY
RAINFALL AND FLASH FLOODING POSSIBLE EARLY SUNDAY MORNING.
ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED SUNDAY AFTERNOON
ALONG THE STATIONARY FRONT...WITH A SLIGHT RISK OF SOME OF THESE
THUNDERSTORMS BECOMING SEVERE WITH LARGE HAIL AND DAMAGING WINDS.

THE FRONTAL BOUNDARY WILL SINK SOUTH OF THE REGION SUNDAY
NIGHT...ENDING THE THREAT OF THUNDERSTORMS ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO RELAY ALL SEVERE WEATHER REPORTS AND FLASH
FLOODING TO THE NATIONAL WEATHER SERVICE.

CVKING

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 4:33 PM CDTSevere Thunderstorm WarningLSXAudrain, Boone42 min
Jun 10, 5:08 PM CDTSevere Thunderstorm WarningLSXBoone67 min
Jun 10, 5:10 PM CDTSevere Thunderstorm WarningLSXAudrain, Callaway50 min
Jun 10, 5:54 PM CDTSevere Thunderstorm WarningLSXMontgomery51 min
Jun 10, 5:59 PM CDTSevere Thunderstorm WarningLSXBoone, Callaway91 min
Jun 10, 6:10 PM CDTSevere Thunderstorm WarningLSXMoniteau80 min
Jun 10, 6:14 PM CDTSevere Thunderstorm WarningLSXWarren61 min
Jun 10, 6:52 PM CDTSevere Thunderstorm WarningLSXLincoln53 min
Jun 10, 6:57 PM CDTSevere Thunderstorm WarningLSXMontgomery, Osage63 min

Nearby

Flash Flood Watches in Missouri, 2006Flash Flood Watches in Illinois, 2006Every flash flood watch in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.